MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (assist) bypass
Model Number 107754
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the mobile power unit (mpu) not functioning as expected was not confirmed.The mpu, serial number (b)(6), was not returned for analysis.Reported information stated the mpu would not power on after the patient tested it on three different outlets.The patient was able to get the mpu to turn on and brought it in for replacement.A warranty replacement was requested and a new mpu was given to the patient.The mpu was tested and was working as expected and passed testing.The root cause of the reported event could not be conclusively determined through this analysis.The current revisions of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 left ventricular assist system (lvas) ifu, and the heartmate 3 patient handbook, are currently available.The heartmate 3 patient handbook section 3 ¿powering the system¿ and the heartmate 3 lvas ifu section 3 ¿powering the system¿ instructs users on how to properly power on the mpu.Heartmate 3 patient handbook caution users to call their hospital contact if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The relevant sections of the device history records were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient's mobile power unit (mpu) would not power up on three different outlets at home and after checking power cables.The patient was able to get it to turn on and brought it in for replacement as the patient was afraid to continue to use it.The mpu was tested and was working fine, passed self-tests and looked fine but the patient did not want it back.The mpu had a v-lock connector on the ac power cord.A new mpu was given to the patient.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24270781
Report Number2916596-2026-00747
Device Sequence Number18672154
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)250621
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10899312
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight121 KG
Patient EthnicityNon Hispanic
Patient RaceWhite